I have had hashimotos for 11years ,went hyper 6 months ago and been on reduced dose of thyroxine since then, too long ,going back up dose as

TSH going up but within normal limits 1.99.getting hypo symptoms..

Was on 150 mcg daily 6 months ago before going hyper.

Went down to100 mcg one day and 75 mcg the next,

Went up to 100mcg 6 weeks ago,now going up to 125 mcg daily,but have an awful feeling of being hot all over,and having hypo symptoms,hair falling out lethargic .low mood.

What is this feeling of being hot ?

Should I persevere and still go up to 125 mcg daily.

4 Replies

  • Hi Susie,

    Although typical medical guidelines state that TSH should be below 4.20, this does not suit everyone and most people find that having a TSH of 1 or under offers them more relief of their symptoms.

    Your TSH is 0.99 more than that, however it is and can still be enough for you to feel poorly - and you quite clearly are.

    Unfortunately, Hashi's does swing in and out and its effects can reflect in the dose you are given. If you are still getting symptoms I would see your GP as I myself have Hashi's and was told that any hyper symptoms you experience - feeling hot is a definite reason to seek advice when on Levo - should be addressed to them.

    Hope this helps and good luck.

    Jo xxx

  • Hi Jo Thanks for your reply,my TSH is 1.99 not .99. So not actally hper.What would feeling hot then mean ?

  • If it's something like a hot flash then it could be the side-effect from the Levo as it can take a few weeks to develop side-effects. Especially since your doses have been so up and down.

    I don't think the changes in your dose has helped. Did your GP change your dose in this way? Not everyone reacts the same way to the Levo, regardless of how much their dose has been decreased or increased. Same if anyone takes T3 medication or NDT - in fact any medication for that matter! :)

    Sorry, I meant to explain that even if you do have hypo symptoms it is quite common to get some hyper ones at the same time. Hyper ones can include sweating/feeling hot but that doesn't mean to say you need to have every single hyper symptom to be in a hyper phase if that makes sense. Just that they seem to be more prominent.

    With me, I get hot very easily, constipated, tired and start losing weight. So I get hypo and hyper ones at the same time.

    By the same token I can get cold very easily, gain a little bit of weight and very hyperactive. Again, a mixture of both hyper and hypo too.

    I meant to explain (although not very well!) that although your TSH is 1.99, according to the medical community in the States, a patient's TSH should ideally be 1 or under. We are not in the states I know, but most people feel better with a TSH of 1 or under and their FT4 levels to be at the higher end of the range:


    "In their guidelines, the National Academy of Clinical Biochemistry reported that: "In the future, it is likely that the upper limit of the serum TSH euthyroid reference range will be reduced to 2.5 mIU/L because 95% of rigorously screened normal euthyroid volunteers have serum TSH values between 0.4 and 2.5 mIU/L." They also stated that "a serum TSH result between 0.5 and 2.0 mIU/L is generally considered the therapeutic target for a standard L-T4 replacement dose for primary hypothyroidism."

    So your TSH is 0.99 points under range. This is not taking NHS guidelines into account as so many people including me feel absolutely terrible with a TSH of even 2.7! I'm not saying ignore what your GP is telling you what the ideal TSH should be as they are only going on what they have been taught and trained to know, but more the case that having a TSH straight down the middle is not exactly a "one size fits all".

    Jo xxx

  • susiebow, what are your temp/pulse like? This swinging from one extreme to another is really hard to deal with. How long have you been taking 125mcg? Would your gp give you a test at this stage?

    The problem is that lethargy and hair loss can be hyper or hypo symptoms, so it's hard to know whether to reduce or raise your dose. If your heart rate is raised or if you have diarrhoea, it could be a sign that 125 is too much, but a slow heart rate, low temp and/or constipation point toward hypo.

You may also like...